Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

July 17, 2017White County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 17, 2017, 4:14 PM EDT for White County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2017, 4:14 PM EDT (20:14 UTC)
Expired
Jul 17, 2017, 4:45 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
50

County White County, GA

The radar

The Greer radar (KGSP), 139 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
245 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

088 
WWUS82 KFFC 172014
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
414 PM EDT MON JUL 17 2017
 
GAZ016-172045-
White GA-
414 PM EDT MON JUL 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR WHITE COUNTY UNTIL 445 PM EDT...

At 414 PM EDT...a strong thunderstorm was over Helen, or 7 miles
north of Cleveland...moving south at 10 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to 
           ground lightning. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. 

Some locations in the path of this storm include
Cleveland, Helen, Unicoi State Park, Whitley Gap Shelter,
Robertstown, Anna Ruby Falls, Leaf, Smithgall Woods Conservation Are,
Sautee and Qualatchee Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3473 8362 3472 8364 3467 8364 3465 8366
      3462 8364 3460 8364 3456 8363 3456 8386
      3462 8387 3473 8385 3473 8383 3474 8382
      3477 8383 3477 8363
TIME...MOT...LOC 2014Z 358DEG 8KT 3470 8373 

HAIL...0.25IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 17, 3:35 PM EDT, 39 minutes earlier.

Area forecast discussion, Jul 17, 3:35 PM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
335 PM EDT Mon Jul 17 2017

.SHORT TERM /Tonight through Tuesday Night/...

Weak high pressure at the surface and several upper level impulses
on the periphery of the forecast area will bring a chance of showers
and thunderstorms mainly across southern and eastern portions of
forecast area.  Convection currently developing in vicinity of a
weak surface boundary washing out over central GA and over portions
of west and north GA where impulses are moving through the upper
level flow. Models showing impulses shifting to the south and east
through this evening, with best coverage over central and portions
of east GA.  Given the strength and proximity of the impulse over
northeast and east GA, it seems prudent to keep chance pops
continuing through the morning hours.  The models all show some
drying as the upper ridge builds eastward tomorrow, and PWATs drop
under 1.5 inches, but with some instability present, will keep
slight chances across the north and low chance over southern
portions of forecast area.  As for temperatures, guidance values are
close and will take a blend through the period.

Atwell

.LONG TERM /Wednesday through Monday/...

No changes to the long term. High pressure builds over the
forecast area through the end of the week and low chance or slight
chance pops look okay. Upper level low developing over the
northeast Gulf may affect pops for the weekend but for now will
leave pops alone. Previous discussion is included below.

41

.Previous...433 AM EDT Mon Jul 17 2017
.LONG TERM /Tuesday Night through Sunday/...
Main frontal system from the short term will have weakened and
moved into south GA/N FL by Tuesday night/Wednesday morning. There
will still be some mid to lower level moisture across the region
even with drier air filtering into the state through the end of
the week. Will keep in low chance pops of convection through day
7.

With the drier air pushing into the region through the end of the
weak...temps will increase into the mid to upper 90s especially
across central GA. will have to keep a close eye on heat index
values as the weak continues.

&&

AVIATION...
18Z Update...
Patchy areas of MVFR cigs...mainly near MCN will become VFR
shortly. Convection has developed across central GA and will
expand in coverage through the afternoon. Scattered coverage is
expected but confidence is limited that any TAF site - other than
CSG/MCN - will see TSRA. Winds will continue to be light and
variable under high pressure, ATL area TAFs will be mainly NW,
with winds shifting NE, SE and SW thru 03Z with speeds of 4kts or
less.

//ATL Confidence...18Z Update... Medium on winds through the
period. High on remaining elements.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  91  71  91 /  30  50  20  20
Atlanta         72  88  73  90 /  30  50  20  20
Blairsville     66  86  65  85 /  30  30  20  20
Cartersville    69  90  70  90 /  20  30  10  20
Columbus        72  91  74  92 /  30  50  20  20
Gainesville     70  89  71  89 /  30  50  20  20
Macon           70  91  72  92 /  30  50  20  20
Rome            70  92  70  91 /  30  30  10  20
Peachtree City  70  90  70  91 /  30  50  20  20
Vidalia         72  91  73  91 /  50  50  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Atwell
LONG TERM....41
AVIATION...Atwell
Hazardous weather outlook, Jul 17, 4:45 AM EDT, 11 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
445 AM EDT Mon Jul 17 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-180845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
445 AM EDT Mon Jul 17 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Isolated to scattered showers and thunderstorms expected across
north and central Georgia today and tonight. An isolated severe
storm or two can be expected as well. The main frontal boundary
will slowly move into central and south GA through Tuesday and
continue to bring increased moisture and instability to the area.
The main hazards with any storms that develop will be strong
gusty winds, heavy rainfall, frequent lightning, and small hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Isolated to scattered thunderstorms are possible each afternoon
and evening through Sunday. Heat Index values will approach 105
degrees over portions of central Georgia, generally Wednesday
through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jul 17, 2:39 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
239 PM EDT MON JUL 17 2017

GAZ007-171915-
Gilmer GA-
239 PM EDT MON JUL 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR GILMER COUNTY UNTIL 315 PM EDT...

At 239 PM EDT...a strong thunderstorm was centered 3 miles north of
Ellijay...moving south at 10 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Ellijay and East Ellijay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3477 8453 3479 8444 3469 8438 3466 8456
TIME...MOT...LOC 1839Z 345DEG 7KT 3474 8449

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 17, 2:40 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
240 PM EDT MON JUL 17 2017

GAZ042-171915-
Carroll GA-
240 PM EDT MON JUL 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CARROLL COUNTY UNTIL 315
PM EDT...

At 240 PM EDT...a strong thunderstorm was over Roopville, or 7 miles
southwest of Carrollton...moving south at 5 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Roopville and Lowell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3351 8518 3354 8506 3344 8499 3343 8501
      3343 8518
TIME...MOT...LOC 1840Z 340DEG 6KT 3348 8513

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 17, 3:16 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
316 PM EDT MON JUL 17 2017

GAZ005>007-171945-
Gilmer GA-Murray GA-Fannin GA-
316 PM EDT MON JUL 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILMER...
NORTHEASTERN MURRAY AND NORTHWESTERN FANNIN COUNTIES UNTIL 345 PM
EDT...

At 315 PM EDT...a strong thunderstorm was near Mountaintown, or 9
miles north of Ellijay. This storm was nearly stationary.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Colwell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3480 8444 3476 8458 3485 8466 3492 8447
TIME...MOT...LOC 1915Z 173DEG 3KT 3482 8454

WIND...50MPH
Special weather statement, Jul 17, 3:17 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
317 PM EDT MON JUL 17 2017

GAZ011-171945-
Chattooga GA-
317 PM EDT MON JUL 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHATTOOGA COUNTY
UNTIL 345 PM EDT...

At 316 PM EDT...a strong thunderstorm was centered 5 miles northeast
of Chattoogaville. This storm was nearly stationary.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Chattoogaville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3444 8545 3430 8542 3430 8547 3445 8550
TIME...MOT...LOC 1916Z 175DEG 3KT 3438 8551

WIND...50MPH
Special weather statement, Jul 17, 3:37 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
337 PM EDT MON JUL 17 2017

GAZ052-172000-
Heard GA-
337 PM EDT MON JUL 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR HEARD COUNTY UNTIL 400 PM EDT...

At 337 PM EDT...a strong thunderstorm was centered near Frolona, or
4 miles northwest of Franklin. This storm was nearly stationary.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Franklin, Centralhatchee and Frolona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3338 8525 3339 8509 3328 8496 3325 8523
TIME...MOT...LOC 1937Z 331DEG 4KT 3334 8518

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 17, 4:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
414 PM EDT MON JUL 17 2017

GAZ016-172045-
White GA-
414 PM EDT MON JUL 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR WHITE COUNTY UNTIL 445 PM EDT...

At 414 PM EDT...a strong thunderstorm was over Helen, or 7 miles
north of Cleveland...moving south at 10 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Cleveland, Helen, Unicoi State Park, Whitley Gap Shelter,
Robertstown, Anna Ruby Falls, Leaf, Smithgall Woods Conservation Are,
Sautee and Qualatchee Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3473 8362 3472 8364 3467 8364 3465 8366
      3462 8364 3460 8364 3456 8363 3456 8386
      3462 8387 3473 8385 3473 8383 3474 8382
      3477 8383 3477 8363
TIME...MOT...LOC 2014Z 358DEG 8KT 3470 8373

HAIL...0.25IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 10:08 PM EDTSpecial Weather StatementFFCBanks, Towns, White37 min
Jul 16, 10:37 PM EDTSpecial Weather StatementFFCBanks, Towns, White38 min
Jul 16, 11:13 PM EDTSpecial Weather StatementFFCBanks, Dawson, Hall, Lumpkin, White62 min
Jul 17, 3:13 AM EDTSpecial Weather StatementFFCWhitfield47 min
Jul 17, 3:16 AM EDTSpecial Weather StatementFFCDeKalb, Fulton29 min
Jul 17, 4:02 AM EDTFlash Flood WarningFFCGwinnett6 hr
Jul 17, 4:10 AM EDTRiver Flood WarningFFCGwinnett9 hr
Jul 17, 4:32 AM EDTRiver Flood WarningFFCGwinnett15 hr
Jul 17, 12:20 PM EDTRiver Flood WarningFFCGwinnett9 hr
Jul 17, 1:21 PM EDTSpecial Weather StatementFFCSumter24 min
Jul 17, 2:18 PM EDTSpecial Weather StatementFFCTelfair27 min
Jul 17, 2:39 PM EDTSpecial Weather StatementFFCGilmer36 min
Jul 17, 2:40 PM EDTSpecial Weather StatementFFCCarroll35 min
Jul 17, 3:16 PM EDTSpecial Weather StatementFFCMurray29 min
Jul 17, 3:17 PM EDTSpecial Weather StatementFFCChattooga28 min
Jul 17, 3:35 PM EDTSevere Thunderstorm WarningFFCGilmer25 min
Jul 17, 3:37 PM EDTSpecial Weather StatementFFCHeard23 min
Jul 17, 4:42 PM EDTSpecial Weather StatementFFCDawson33 min
Jul 17, 4:46 PM EDTSpecial Weather StatementFFCWhite29 min
Jul 17, 5:22 PM EDTSpecial Weather StatementFFCDawson, Lumpkin23 min
Jul 17, 5:37 PM EDTSpecial Weather StatementFFCCherokee38 min
Jul 17, 5:43 PM EDTSpecial Weather StatementFFCUnion32 min
Jul 17, 5:45 PM EDTSpecial Weather StatementFFCLumpkin30 min
Jul 17, 5:57 PM EDTSpecial Weather StatementFFCHall33 min
Jul 17, 5:59 PM EDTSpecial Weather StatementFFCWalker31 min
Jul 17, 6:01 PM EDTSpecial Weather StatementFFCMeriwether29 min
Jul 17, 6:28 PM EDTSpecial Weather StatementFFCForsyth32 min
Jul 17, 6:29 PM EDTSpecial Weather StatementFFCCherokee31 min
Jul 17, 6:46 PM EDTSpecial Weather StatementFFCForsyth29 min
Jul 17, 6:49 PM EDTSpecial Weather StatementFFCWhitfield26 min
Jul 17, 7:09 PM EDTSpecial Weather StatementFFCGwinnett36 min
Jul 17, 7:58 PM EDTSpecial Weather StatementFFCFulton32 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.